MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G52225
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k)#: k162717.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
User advanced the device over wire guide to desired position, then user removed the red safety and press the trigger to release the stent.But the stent cannot be released, then user pulled the safety wire out and still cannot release the stent.User retracted the device and changed another similar device from a (b)(6) domestic brand to complete the procedure.
 
Event or Problem Description
User advanced the device over wire guide to desired position, then user removed the red safety and press the trigger to release the stent.But the stent cannot be released, then user pulled the safety wire out and still cannot release the stent.User retracted the device and changed another similar device from a chinese domestic brand to complete the procedure.
 
Additional Manufacturer Narrative
Pma/510(k)#: k162717.Lab evaluation completed on 22apr2020, a follow up mdr will be submitted to include the investigation conclusions once completed.
 
Additional Manufacturer Narrative
Pma/510(k)#: k162717.Device evaluation: the evo-fc-20-25-8-e device of lot number c1580692 involved in this complaint was returned for evaluation, with its original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on the 22nd april 2020.The returned device lab findings and observations can be referred through the attached files.In summary the following results were observed in the lab evaluation: handle was actuating fine, however unable to deploy the stent.Handle was opened and shuttle cap was found to be broken.Documents review including ifu review: prior to distribution all evo-fc-20-25-8-e devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-fc-20-25-8-e device of lot number c1580692 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1580692; upon review of complaints this failure mode has not occurred previously with this lot #c1580692.The instructions for use ifu0061-5 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to material failure.Summary: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaint is confirmed as the failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This file has been reassessed as not reportable following lab evaluation and the completion of the investigation.Lab evaluation completed that confirmed the flexor did not kink/break.This file was initially assessed as "flexor kinked/stretched/broken/compressed" which is a malfunction precedence.This file has been re-assessed based on the lab evaluation details and no longer meets the fda mdr reporting criteria of a malfunction report.User advanced the device over wire guide to desired position then user removed the red safety and press the trigger to release the stent.But the stent cannot be released then user pulled the safety wire out and still cannot release the stent.User retracted the device and changed another similar device from a chinese domestic brand to complete the procedure.Patient outcome: "a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter the patient did not experience any adverse effects due to this occurrence." patient/event info - notes: 1.What is the reorder number of the wire guide used with this device? metii-35-480 cookmetii-35-480 2.If not with the device in question how was the procedure finished? with a similar device from chinese domestic brand to complete the procedure.For complaints occurring during use (once in contact with patient) also ask: (): 3.What is the endoscope manufacturer and model number that was used during the procedure? olympus gif-h260 gif-h260 4.Had dilation of the stricture been performed prior to stent placement? no.5.What was the diameter of the stricture at the time of stent placement (in mm)? 1.2cm (mm)1.2cm 6.What was the length of the stricture at the time of stent placement (in cm)? 4cm (cm)4cm 7.Please describe the location in the body where the stent was to be placed.Esophagus 8.Was resistance encountered when advancing the wire guide through the stricture? no.9.Was resistance encountered when advancing the introducer and stent into position? no.10.Did any section of the device detach inside the patient? no.11.After placement was stent position verified? if yes please describe how.Not implanted 12.After placement was the endoscope advanced through the stent? n/a 13.Please estimate amount of time the stent was in place prior to this occurrence.14.Did the patient undergo chemotherapy or radiation treatments after stent placement?.

Brand Name
EVOLUTION ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9958557
Report Number3001845648-2020-00243
Device Sequence Number16310001
Product Code ESW
UDI-Device Identifier10827002522258
UDI-Public(01)10827002522258(17)210129(10)C1580692
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2021
Device Model NumberG52225
Device Catalogue NumberEVO-FC-20-25-8-E
Device Lot NumberC1580692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/12/2020
Event Location Hospital
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer03/18/2020
03/18/2020
Initial Report FDA Received Date04/14/2020
Supplement Report FDA Received Date05/12/2020
07/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight98